Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Abscess near anus, yeast infection, itching in the anus. Taking augmentin. Due to medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 451 Questions
I had a abcess near my anus, Ive been on augmentin for 10 days. Yesterday was my last day, however I have a yeast infection and also my rectum itches as well. Would this be due to the antibiotics? Is the rectum itching a side effect I should be worried about? Will it go away and if so what do i do? Thank you
Posted Thu, 26 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jagdish 2 hours later

Ruptured abscess, moisture in in the anal area cause itching. There could also be fungal infection in the anal area.

I recommend these:
1. Clean the area with antibiotic soap 4 times a day.
2. Request Fluconazole 200 mg and take one tablet for fungal infection or you can apply Clotrimazole cream 4 times day.
3. Do sitz baths 4 times a day.

DISCLAIMER : This advice is based upon history as provided by the patient as there is no Physician – Patient relationship established. The patient has not been examined per se. The advice is not valid for medico-legal purposes. Please see a local doctor before acting upon the advice.
Above answer was peer-reviewed by
Follow-up: Abscess near anus, yeast infection, itching in the anus. Taking augmentin. Due to medication? 6 hours later
Actually the cyst is gone it was very small to begin with. I didn't get the yeast infection and anal rash until the last day of taking my augmentin. My question was is it the antibiotic that has caused this? I never never had a abcessed cyst in my life except till now. Is it the antibiotic or is something else going on that I should be concerned with? The cyst never realy drained much just bled a little in the beginning, the antibiotic caught it and it never got worse. This is all new for me. Thank you
Answered by Dr. Jagdish 14 hours later

On reading your follow up query as well , I would want to tell you the side effects of AUGMENTIN which is an antibiotic prescribed commonly for abscess.

1.diarrhea bruising, bleeding rash and itching
5.yeast infections/fungal infections

Hence , I will want to tell you that there could be a possibility that these new rashes, itching, etc are because of the side effects of the antibiotic medication, if the abscess as such post procedure has lot led to a secondary infection.

I would also want to add that, these changes your having are very negligible side effects, which are expected when on antibiotics.

So, I suggest you not to worry about them , as long as the rashes do not increase, and you get severe itching all over your body , rashes, breathing problems , redness in eyes, etc, these symptoms may need an immediate doctor attention , but I feel in your case they are just a side effect and not a drug allergy. It will resolve with time, take an antihistaminic like TAB CLARITIN to deal with the itch, and keep the area dry,get an examination by the doctor, if there is an yeast infection , you could apply CLOTRIMAZOLE cream over the area.

You could write back to me for follow up queries, I am available to answer them.

Wish you good health

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor